Back to Ask the Diabetes Team Ask the Diabetes Team

From Laguna Woods, California, USA:

My wife, who has type 2 diabetes, is experiencing hair loss from her head. She is taking Glucophage [metformin], glyburide and an ACE inhibitor. Can any of her medications cause her problem?


Hair loss can be a signal from the body that things are not in balance. It could be caused by many things, environments, nutritional, medication or hormonal. I would suggest your wife discuss all of the possibilities with her physician and get further testing to determine the cause of her hair loss.


[Editor's comment: Unlikely to be the pills; there's one very common medical condition that can do this (hypothyroidism) that her doctors can easily check for; if the lab tests are abnormal for this condition, therapy is straight-forward, and very important to get started. WWQ]

Original posting 28 Jun 2001
Posted to Diagnosis and Symptoms and Thyroid


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:22
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.